MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Codes Difficult to Open or Close (2921); Material Integrity Problem (2978); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: estimated based on event occurring in early 2020.Media review analysis: the media submitted is consistent with the complaint information in showing the watchman device tilt and flow inside device at late follow-up tee.However, it seems that the initial position of the watchman device was suboptimal, proximal and already tilted and it is difficult to determine if there was progression due to different imaging methods used.At the late follow-up imaging, color doppler indicated flow inside the device but this is likely due to flow through device where there is no fabric coverage.There is no evidence of any fabric damage.
 
Event or Problem Description
It was reported that device implant movement/shift occurred.A left atrial appendage (laa) closure procedure was performed and a 33mm watchman laa closure device was implanted.In early 2020, the patient was being seen for heart failure and a transesophageal echo (tee) noted the device appeared to be canted in the ostium of the laa with blood flow behind the device.The physician believed the fabric had been "eroded away" on the face of the device.The patient is being managed by the cardiology service and the current implanter there is inquiring with other colleagues about plugging the leak.No additional information is known at this time.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11690241
Report Number2134265-2021-04754
Device Sequence Number14227510
Product Code NGV
UDI-Device Identifier08714729838265
UDI-Public08714729838265
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2021
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0021817134
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2021
Initial Report FDA Received Date04/19/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;